# SDR CHIA2012042008654

- Difficulty date: April 20, 2012
- Submitted: April 23, 2012
- Operation: Air carrier
- Aircraft: N6674D
- Make and model: Boeing 1072
- Aircraft serial: 4
- Aircraft time: 71,191 hours
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Sun Gear
- Part number: 107D22568
- Part serial: XL239
- Condition: Cracked
- Location: Transmission
- Part time: 37,726 hours
- Component: Transmission, Boeing
- Component part number: 107D201034
- Stage of operation: IN
- How discovered: E
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING POWER CHECKS, PILOTS REPORTED HEARING A LOUD "BANG" FROM THE REAR OF THE ACFT.  AFTER SHUTDOWN, INSP AND RESTART, IT WAS NOTED THAT BOTH GENERATORS WERE OFFLINE.  BOTH GENERATORS WERE FOUND TO HAVE SHEARED AT THE INPUT INTO THE AFT TRANSMISSION.  AS A PRECAUTION, THE AFT TRANSMISSION WAS RETURNED TO THE SHOP FOR FURTHER EVALUATION.  UPON EVALUATION AN EDDY CURRENT INSP INDICATED CRACKS IN THE ROOT AREA OF THE SUN GEAR.  X-RAY INSP DID NOT OBTAIN ANY CRACK INDICATIONS.  THE SUDDEN STOPPAGE OF THE AFT TRANSMISSION, DUE TO THE CLUTCH HANG-UP AND RESULTING SHEARED GENERATORS IS BELIEVED TO BE THE CAUSE OF THIS FAILURE.
